Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 94, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 2024, 7:23 PM CDT for 4 counties in Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2024, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 4, 2024, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
918
WUUS54 KMOB 050023
SVRMOB
MSC039-041-111-131-050115-
/O.NEW.KMOB.SV.W.0094.240605T0023Z-240605T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
723 PM CDT Tue Jun 4 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
George County in southeastern Mississippi...
Southeastern Perry County in southeastern Mississippi...
Southern Greene County in southeastern Mississippi...
Eastern Stone County in southeastern Mississippi...
* Until 815 PM CDT.
* At 721 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of McLain to 14 miles east of
Perkinston to 7 miles east of Saucier, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging wind and continuous cloud to ground lightning are occurring
with these storms. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
&&
LAT...LON 3077 8899 3106 8897 3113 8843 3074 8841
3073 8888 3068 8889 3068 8905
TIME...MOT...LOC 0021Z 267DEG 31KT 3098 8890 3077 8890 3059 8903
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD1 follow-up statement
593
WWUS54 KMOB 050042
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
742 PM CDT Tue Jun 4 2024
MSC111-131-050051-
/O.CAN.KMOB.SV.W.0094.000000T0000Z-240605T0115Z/
Perry MS-Stone MS-
742 PM CDT Tue Jun 4 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND EASTERN
STONE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3113 8844 3074 8841 3073 8881 3092 8884
3108 8884
TIME...MOT...LOC 0041Z 278DEG 38KT 3095 8870 3074 8867 3057 8875
$$
MSC039-041-050115-
/O.CON.KMOB.SV.W.0094.000000T0000Z-240605T0115Z/
George MS-Greene MS-
742 PM CDT Tue Jun 4 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR GEORGE AND SOUTHERN GREENE COUNTIES...
At 741 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Lucedale to 10 miles northwest of Wade
to 5 miles west of Vancleave, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3113 8844 3074 8841 3073 8881 3092 8884
3108 8884
TIME...MOT...LOC 0041Z 278DEG 38KT 3095 8870 3074 8867 3057 8875
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:22 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 4, 4:22 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 422 PM CDT Tue Jun 4 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... (Now through Wednesday) Issued at 422 PM CDT Tue Jun 4 2024 We will see a continuation of a series of impulses/shortwave energy moving in a westerly flow aloft to aid in the trigger for mainly diurnal convection. The next main shortwave approaching the Mississippi River has resulted in a rather impressive MCS across Louisiana that will advance eastward across southern Mississippi this afternoon, and then into the northwest quadrant of our forecast area early this evening. At this time the CAMs are showing this system dissipating before midnight. In the meantime, the ongoing scattered convection across southwest Alabama will continue into early evening prior to the arrival of the weakening MCS. Low temperatures tonight fall into the upper 60s and mid 70s. With high temperatures Wednesday climbing into the upper 80s and lower 90s and with an even stronger shortwave moving in from the west, isolated to scattered showers and storms near the coast in the morning will once again expand inland in the afternoon. With the approach of the upper shortwave, the CAMs are showing yet another MCS pushing across the ArkLaTex region in the morning, and moving fairly quickly across Louisiana southern Mississippi in the afternoon. At this time it looks like this system will advance into the entire forecast area through the overnight hours. It does appear that deep layer shear will be a bit stronger with this system, which could bolster a better threat for strong to severe storms. /22 && .SHORT TERM... (Wednesday night through Friday night) Issued at 422 PM CDT Tue Jun 4 2024 Similar pattern continues through the short term period, but models do indicate the potential for a stronger shortwave aloft to move across our area and Thursday morning. This will result in a less diurnal pattern, with chances for showers and storms remaining higher Wednesday night, and continuing into Thursday. SPC just has general thunderstorms forecast for our entire area Wednesday night, but with the strength of the shortwave energy aloft there could again be a few strong to briefly severe storms (especially Wednesday evening/overnight) and again Thursday afternoon when instabilities are greatest. We will continue to monitor for this potential. Rain chances will be lower on Thursday night, and mainly confined to coastal locations. Lows both Wednesday and Thursday nights will range from lower 70s inland to middle 70s down along the coast. Highs on Thursday are expected to be mainly in the mid to upper 80s, but a few lower 90s possible over inland areas. DS/12 && .LONG TERM... (Saturday through Tuesday) Issued at 422 PM CDT Tue Jun 4 2024 Northwesterly flow aloft will continue through the weekend as an upper trough lifts into the western Atlantic and an upper ridge persists to our west. Guidance continues to indicate drier air moving in on Saturday in the wake of the front with PWATs briefly falling to around an inch or less Saturday morning. While we won't see much relief in terms of temperatures, the limited moisture will keep conditions mostly dry on Saturday. Highs are expected to top out in the upper 80s and lower 90s. Moisture gradually increases on Sunday as surface high pressure builds over the eastern Gulf and southerly flow returns to the forecast. Isolated to scattered showers and storms will be possible especially during the afternoon hours when peak heating occurs. As we head into next week, ensemble and most deterministic guidance suggests that another late season front may try to move into the area as an upper trough digs across the eastern US. Have stuck close to the NBM for rain and storm chances early next week with coverage remaining mostly isolated to scattered. Temperatures may cool slightly behind this front, but only by a few degrees or so. /14 && .MARINE... Issued at 422 PM CDT Tue Jun 4 2024 No significant marine impacts expected throughout the week as a light onshore flow prevails through midweek and then shifts westerly late in the week. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 89 73 89 72 94 67 92 / 10 30 30 60 10 30 0 10 Pensacola 76 87 75 87 75 93 70 90 / 10 30 40 60 20 30 10 10 Destin 76 86 76 87 76 90 72 89 / 10 20 30 60 20 30 10 10 Evergreen 69 91 70 88 70 92 63 91 / 20 30 50 60 10 20 0 10 Waynesboro 71 91 70 89 69 91 64 92 / 40 50 60 40 10 10 0 10 Camden 69 90 69 87 68 89 63 89 / 30 40 60 50 10 10 0 10 Crestview 69 91 70 89 70 94 64 92 / 10 30 30 60 10 30 0 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 4, 4:06 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
406 PM CDT Tue Jun 4 2024
ALZ056-042200-
Conecuh AL-
406 PM CDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CONECUH COUNTY THROUGH
500 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Repton, or 12 miles southeast of Frisco City, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, Repton, and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3126 8717 3126 8722 3137 8733 3140 8730
3141 8728 3145 8723 3146 8720 3148 8720
3152 8717 3153 8717 3168 8700 3147 8680
TIME...MOT...LOC 2106Z 229DEG 19KT 3136 8721
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, Jun 4, 7:06 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
706 PM CDT Tue Jun 4 2024
MSZ067-075-076-079-050100-
Perry MS-Greene MS-Wayne MS-George MS-
706 PM CDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN GEORGE...PERRY...
SOUTHWESTERN WAYNE AND GREENE COUNTIES THROUGH 800 PM CDT...
At 706 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hattiesburg to 6 miles east of McLaurin to 7
miles east of Maxie. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richton, Leakesville, Beaumont, New Augusta, and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3143 8915 3143 8894 3153 8894 3156 8887
3131 8848 3114 8843 3098 8842 3097 8914
TIME...MOT...LOC 0006Z 253DEG 31KT 3131 8934 3115 8912 3097 8908
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:06 PM CDT | Special Weather Statement | MOB | Greene, Perry | 54 min |
| Jun 4, 7:35 PM CDT | Special Weather Statement | MOB | Wayne | 55 min |
| Jun 4, 7:59 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 46 min |
| Jun 5, 5:06 PM CDT | Special Weather Statement | MOB | Greene, Perry, Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.